Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 5, 2005, 1:55 AM CDT for Franklin County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 1:55 AM CDT (06:55 UTC)
- Expired
- Jul 5, 2005, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Franklin County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:20 AM CDT | FLASH FLOOD | Mount Vernon, TX | NUMEROUS STREETS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 145 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 050656 FFWSHV TXC159-051045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 155 AM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS * UNTIL 545 AM CDT * AT 155 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. DOPPLER RADAR INDICATES HOURLY RAINFALL RATES OF TWO TO THREE INCHES PER HOUR OVER MUCH OF FRANKLIN COUNTY. THIS...COMBINED WITH THE TWO TO FOUR INCHES OF RAIN WHICH HAS FALLEN IN THE LAST COUPLE OF HOURS OVER A VERY DRY GROUND DUE TO THE ONGOING DROUGHT...WILL CREATE RAPID RUNOFF AND PRODUCE FLASH FLOODING. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS CONTINUE TO DEVELOP OVER HOPKINS AND WOOD COUNTIES...AND WILL SPREAD EAST NORTHEAST ACROSS FRANKLIN COUNTY DURING THE NEXT FEW HOURS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS UNTIL 545 AM CDT. LAT...LON 3298 9529 3297 9515 3339 9512 3338 9529 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:53 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 8:53 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 853 PM CDT MON JUL 4 2005 .UPDATE... ASIDE FROM THE PREVIOUS UPDATE TO ADD THE SEVERE THUNDERSTORM WATCH 602...NO FURTHER UPDATE IS EXPECTED THIS MID EVENING. && .PREV DISCUSSION... (ISSUED 230 PM CDT MON JUL 4 2005) DISCUSSION... PRETTY QUIET ATTM ACROSS THE REGION BUT SEVERAL PARAMETERS SHOULD MAKE FOR A RATHER BUSY NIGHT ACROSS THE REGION. COMPLEX OVER OKLAHOMA LATE LAST NIGHT AND EARLY THIS MORNING HAS WEAKENED CONSIDERABLY DURING THE DAY. OUTFLOW BOUNDARY WHICH HAD PUSHED THROUGH OUR NORTHWEST COUNTIES HAS BECOME RATHER DIFFUSE OR HAS EVEN BEGUN TO MOVE BACK NORTHWARD ACROSS NORTH TEXAS. FEEL LIKE THE MAIN PLAYER OVERNIGHT WILL BE ALONG A COLD FRONT WHICH AS OF 19Z EXTENDS ACROSS CENTRAL OK INTO NW AR. THIS FRONT CONTINUES TO MOVE SOUTH AND SHOULD BE ALONG OR JUST SOUTH OF THE MIDDLE RED RIVER VALLEY AFTER SUNSET TONIGHT. PROGS SHOWING DECENT LOW LEVEL JET DEVELOPING ONCE AGAIN TONIGHT...WHICH SHOULD CAUSE FOR DEVELOPMENT ALONG THIS FRONTAL BOUNDARY THIS EVENING AND CONTINUING THROUGH THE OVERNIGHT HOURS. HAVE ADDED LOCALLY HEAVY RAIN AND SEVERE WORDING ALONG AND NORTH OF THE I-30 CORRIDOR FOR TONIGHT TO ACCOUNT FOR THIS. PROPAGATION OF THESE STORMS SHOULD BE SOUTHEAST THUS...HAVE RAISED POPS ACROSS MUCH OF NORTHEAST TEXAS AND EXTREME NORTHWEST LOUISIANA BUT FEEL LIKE THIS WILL BE LATE...MAINLY AFTER MIDNIGHT. ASSUMING CONVECTION DOES DEVELOP OVERNIGHT...SHOULD SEE THESE STORMS WEAKENING DURING THE MORNING HOURS TUESDAY AND THEN ANY LEFT OVER BOUNDARIES WILL BE FOCUSING MECHANISMS FOR ADDITION THUNDERSTORMS AIDED BY AFTERNOON HEATING. DEBATE IS STILL ONGOING ON WHAT...IF ANY...AFFECTS TD3 WILL HAVE ON OUR WEATHER BY MIDWEEK. CONSENSUS IS FOR A FURTHER EAST PROGRESSION OF THE SYSTEM...WHICH DOES NOT BODE WELL FOR US RECEIVING ANY RAINFALL FROM THE SYSTEM...EXCEPT PERHAPS OUR EXTREME SOUTHEAST PARISHES. HAVE KEPT THE WED-FRI TIME FRAME UNCHANGED...BASICALLY FCSTNG CHANCE POPS DUE TO THE UNCERTAINTY OF THIS SYSTEMS EVOLUTION AND MOVEMENT. PRELIMS TO FOLLOW...13. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Jul 4, 12:00 PM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE FOUR STATE REGION THIS AFTERNOON THROUGH TONIGHT. A WEAK BOUNDARY WHICH HAS SET UP ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WILL SERVE AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL AND DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT WITH THESE THUNDERSTORMS THROUGH THE EVENING HOURS. LATE TONIGHT...A WEAK COLD FRONT WILL MOVE SOUTH OUT OF CENTRAL OKLAHOMA AND WILL SERVE ONCE AGAIN AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY ALONG AND NEAR THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS...LARGE HAIL AND DAMAGING WIND GUSTS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS COMING WEEK WITH A FRONTAL SYSTEM MOVING IN FROM THE NORTH...A FAVORABLE FLOW ALOFT PATTERN THAT SUPPORTS THUNDERSTORM DEVELOPMENT REMAINING IN PLACE...AND A TROPICAL SYSTEM MOVING NORTH TOWARD AND INTO THE REGION AROUND MID AND LATE WEEK. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING HIGH AND DAMAGING WIND GUSTS...ISOLATED LARGE HAIL...AND LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENTS AND ABUNDANT MOISTURE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
| Jul 4, 11:58 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 47 min |
| Jul 5, 3:42 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 48 min |
| Jul 5, 5:58 AM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.